MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545670
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used in a tube stent placement performed in bile duct on (b)(6) 2018.According to the complainant, during the procedure, when they deploy the stent, the guide catheter detach from the delivery system and remained within the stent inside the patient.The stent and the detached guide catheter were retrieved using forceps.Attempts to gain additional information have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the push and guide catheter were kinked in several locations.It was also found that the guide catheter was broken at distal section.Based on product analysis, the failures found (push catheter/guide catheter kinked and guide catheter broken) are issues that could have been generated by excessive manipulation of the device by the user and/or excess of force applied to the product.A customer use/manipulation/maneuvering can cause the device to bend/coil leading to kinks and bends in catheters.With the catheters bound by kinks and bends, the device would become difficult to retract the guide catheter; excessive force used can cause the guide catheter damaged which is consistent with the analysis of the returned product performed.The guide catheter was found kinked and broken which at the same time can cause difficulties during deployment of the stent in a clinical setting.Therefore, 'cause traced to component failure' is selected as the most probable root cause for the complaint.
 
Event or Problem Description

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7801267
Report Number3005099803-2018-60075
Device Sequence Number19317663
Product Code FGE
UDI-Device Identifier08714729301844
UDI-Public08714729301844
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2021
Device Model NumberM00545670
Device Catalogue Number49835
Device Lot Number0021945451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer09/03/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;